Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 3, 2021Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this special weather statement at Jun 3, 2021, 3:12 PM CDT for Jasper County, Tyler County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2021, 3:12 PM CDT (20:12 UTC)
Expired
Jun 3, 2021, 3:45 PM CDT
In force
33 min
Issued by
NWS Lake Charles, LA

Counties Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 105 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 3:33 PM CDTTSTM WND DMG3 Nnw Call, TXSOCIAL MEDIA POST OF TREE DOWN ON A HOUSE OFF TROUT STREET NEAR KIRBYVILLE.
Jun 3, 3:33 PM CDTTSTM WND DMG5 Wnw Kirbyville, TXMOBILE HOME SUSTAINED ROOF DAMAGE WITH PIECES OF SHEET METAL LAYING AROUND THE YARD. TWO TREES AROUND A FOOT IN DIAMETER SNAPPED AT THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS84 KLCH 032012
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
312 PM CDT Thu Jun 3 2021
 
TXZ180-201-259-260-032045-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
312 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Woodville, Kirbyville, Call, Fred, Wildwood, Warren, Town Bluff,
Caney Head, Trout Creek, Magnolia Springs, Mt. Union, Spurger,
Roganville, Village Mills, Ivanhoe, Bleakwood and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3075 9454 3085 9381 3055 9377 3052 9397
      3052 9407 3051 9408 3045 9449
TIME...MOT...LOC 2012Z 256DEG 8KT 3061 9434 

$$

Warthen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 1:12 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 3, 1:12 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Lake Charles LA
112 PM CDT Thu Jun 3 2021

.DISCUSSION...
For 18Z TAF issuance.

&&

.AVIATION...
Inflow of moisture from the Gulf of Mexico with a stationary
frontal boundary over LA is providing an environment for
thunderstorm development throughout the daytime hours today.
Chances will decrease around sunset with the possibility of some
lingering showers and thunderstorms in the early nighttime hours
with those expected to dissipate overnight. Some low-level clouds
will remain over the area overnight into the morning hours.

High humidity and light winds mean that morning fog will be
possible, most notably for AEX where IFR/LIFR conditions will be
possible.

Showers and thunderstorms will be expected to start developing in
the late morning hours across the area, beginning near the coast
and expanding inland as the morning progresses.

55

&&

.PREV DISCUSSION... /issued 1017 AM CDT Thu Jun 3 2021/

UPDATE...

Forecast is largely on track this morning. Only change was to bump
afternoon highs up a degree or two across the I-10 corridor, as
temps were already running a bit above the forecast. Otherwise, no
changes were made.

17

PREV DISCUSSION... /issued 551 AM CDT Thu Jun 3 2021/

DISCUSSION...
12Z TAFS.

AVIATION...
Prevailing moist and unstable airmass will continue the above
normal chances of SHRA/TSRA again today. Radar already showing an
increase in activity across Central Louisiana and the coastal
waters. Expect this to gradually fill in across the remainder of
SE TX/S LA later this morning, with the best chances during the
afternoon hours. Some intermittent ground fog at ARA expected to
intermittently give IFR visibilities and ceilings through 13z.
Otherwise, VCSH for all terminals this morning, graduating to
VCTS by 17z. For the 60-80% pops along the I-10 corridor during
the afternoon hours, placed tempo group for TSRA & MVFR
visibilities/ceilings from 18-22z.

DML

PREV DISCUSSION... /issued 258 AM CDT Thu Jun 3 2021/

DISCUSSION...
Frontal boundary remains nearly stationary across the area over
through Friday and will keep mainly daytime showers and
thunderstorms in play over the next few days.

The next big upper level system begins to lift out on Saturday
and the front lifts north, however showers and thunderstorms will
likely become more numerous Saturday through Monday. Pops become
more diurnal and most numerous during the day from Tuesday through
the end of the forecast.

Depending on the rainfall amounts the flooding could continue for
several more weeks along the Neches and Sabine rivers. Sam Rayburn
is at a near record pool with surcharge operations continuing for
the time being.

Temperatures will have little variability through the period in a
tropical airmass and showers and thunderstorms most days.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  84  70  83 /  20  60  20  60
LCH  71  83  71  82 /  40  70  40  70
LFT  71  83  70  82 /  40  70  20  60
BPT  71  83  70  81 /  40  70  50  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 3, 4:52 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
452 AM CDT Thu Jun 3 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-041000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
452 AM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low. However
heavy rains may produce some localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-041000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
452 AM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 12:34 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1234 PM CDT Thu Jun 3 2021

LAZ042-043-031815-
Acadia LA-Jefferson Davis LA-
1234 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Island, or near Welsh, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jennings, Welsh, Mermentau, Pine Island, Hathaway and Roanoke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3016 9280 3026 9293 3044 9285 3044 9278
      3045 9277 3044 9257 3014 9259
TIME...MOT...LOC 1734Z 272DEG 10KT 3029 9273

Warthen
Special weather statement, Jun 3, 1:27 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
127 PM CDT Thu Jun 3 2021

LAZ027-030-031915-
Beauregard LA-Vernon LA-
127 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosepine, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
De Ridder, Rosepine, Fullerton and Cravens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3085 9346 3100 9335 3100 9297 3073 9312
TIME...MOT...LOC 1827Z 286DEG 11KT 3090 9330

Warthen
Special weather statement, Jun 3, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
312 PM CDT Thu Jun 3 2021

TXZ180-201-259-260-032045-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
312 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Woodville, Kirbyville, Call, Fred, Wildwood, Warren, Town Bluff,
Caney Head, Trout Creek, Magnolia Springs, Mt. Union, Spurger,
Roganville, Village Mills, Ivanhoe, Bleakwood and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3075 9454 3085 9381 3055 9377 3052 9397
      3052 9407 3051 9408 3045 9449
TIME...MOT...LOC 2012Z 256DEG 8KT 3061 9434

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:27 PM CDTRiver Flood WarningLCHCalcasieu29 hr
Jun 3, 7:08 AM CDTSpecial Weather StatementLCHRapides82 min
Jun 3, 12:34 PM CDTSpecial Weather StatementLCHJefferson Davis41 min
Jun 3, 1:27 PM CDTSpecial Weather StatementLCHVernon48 min
Jun 3, 3:30 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler45 min
Jun 3, 6:17 PM CDTSpecial Weather StatementLCHJefferson43 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.